Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 93, NWS St. Louis, MO

June 3, 2022Saint Charles County, Missouri; Madison County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 3, 2022, 8:31 PM CDT for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Jun 4, 2022, 1:00 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jun 3, 2022, 8:31 PM CDT (01:31 UTC)
In effect from
Jun 4, 2022, 1:00 AM CDT
Expired
Jun 4, 2022, 10:47 AM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

444 
WGUS43 KLSX 040131
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
831 PM CDT Fri Jun 3 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...Illinois...

  Mississippi River at Mel Price LD.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC119-MOC183-051345-
/O.NEW.KLSX.FL.W.0093.220604T0600Z-220606T1200Z/
/ALNI2.1.ER.220604T0600Z.220604T1800Z.220605T0600Z.NO/
831 PM CDT Fri Jun 3 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Mississippi River at Mel Price LD.

* WHEN...From late tonight to Monday morning.

* IMPACTS...At 21.0 feet, Flood Stage.  Minor flooding begins to 
  occur at this level.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 20.6 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 21.3 feet early
    tomorrow afternoon. It will then fall below flood stage early
    Sunday morning.
  - Flood stage is 21.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sat   Sun   Mon   Tue   Wed

Mississippi River
  Mel Price LD     21.0    20.6    21.2  20.7  19.1  17.7  16.6


&&

LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
      3886 9017


$$

Byrd
1 follow-up statement
744 
WGUS83 KLSX 041547
FLSLSX

Flood Statement
National Weather Service St Louis MO
1047 AM CDT Sat Jun 4 2022

...The Flood Warning is cancelled for the following river in 
Missouri...

  Mississippi River at Mel Price LD.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

ILC119-MOC183-041700-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-220604T1547Z/
/ALNI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1047 AM CDT Sat Jun 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mississippi River at Mel Price LD.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Saturday the stage was 20.7 feet.
  - Forecast...The river is expected to fall to 14.9 feet Friday
    morning.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sun   Mon   Tue   Wed   Thu

Mississippi River
  Mel Price LD     21.0    20.7    20.2  18.8  17.3  16.2  15.5


&&

LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
      3886 9017


$$

KD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 6:23 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 3, 6:23 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
623 PM CDT Fri Jun 3 2022

.SHORT TERM...  (Through Late Saturday Night)
Issued at 229 PM CDT Fri Jun 3 2022

A surface high stretched across the mid-Mississippi Valley today,
combined with the northwesterly flow aloft, is keeping the region
dry with near normal temperatures and low humidity. The surface high
will continue to drift across the region tonight, and the subsequent
clear sky and light winds will allow for another night of effective
cooling. Temperatures are expected to dip into the low 50s, or even
the upper 40s across hollows and other low-lying areas. Radiational
cooling could produce patchy fog across the river valleys tonight as
well, but fog is not expected to be particularly thick or widespread
given the lack of near surface moisture outside of the river
valleys. Any fog that develops will lift with the onset of daytime
heating tomorrow morning.

Flow in the mid-levels will become quasi-zonal overnight into
Saturday, and small disturbances will rippled through the flow
throughout the day. The low-level high will shift eastward Saturday,
opening the region up to the Gulf and increasing moisture return in
the low-levels Saturday afternoon. Precipitation is expected to stay
to our west where better moisture will exist throughout the day.
Tomorrow will be very similar to today with a clear sky, light wind,
and seasonal temperatures as the surface high begins to shunt out of
the region.

MRM

.LONG TERM...  (Sunday through Next Friday)
Issued at 229 PM CDT Fri Jun 3 2022

Instability and moisture will continue to build into the region
Sunday along the southwesterly low level flow. Sunday night into
Monday a shortwave will sweep through the region along the quasi-
zonal mid-level flow, while at the surface a low pressure will slide
through the region along the associated warm front. This system will
bring our next best chance for showers and thunderstorms to the
region late Sunday night through the day Monday, though which areas
will see the greatest amount of rain will depend on the track of the
surface low across the area. Weak instability and shear is keeping
the risk for severe thunderstorms low at this time. The attendant
cold front will drag through the region behind the surface low
Monday night, bringing a renewed shot of seasonally cool air to
the region. The front is expected to stall south of the forecast
area overnight into Tuesday.

Quasi-zonal mid-level flow is expected to continue through most
of the extended period. Small disturbances in the flow will shoot
across the region, keeping at least a chance for showers and
thunderstorms throughout most of the period. Deterministic
guidance is highlighting an MCS rolling through the central CONUS
during the midweek period along the stalled boundary from Monday's
system. While at this point it is too far out to say with any
certainty where the boundary will stall and subsequently where the
MCS will move, it is a feature to watch over the coming days.
Despite the multiple chances for showers and thunderstorms through
the period, there will be plenty of dry time this week.

Temperatures will remain slightly below to near normal through the
period, cooler on days where precipitation and cloud cover limit
insolation. Ensemble guidance is hinting at a pattern change
beginning to take place towards the next of next week, about half of
the WPC Cluster analysis indicate a mid-level ridge building into
the western CONUS, throwing the mid-Mississippi Valley into
northwesterly flow. This pattern would bring slightly cooler than
normal temperatures to the region, a pattern that is hinted at by
the CPC 8-14 day temperature outlook and the CIPS Extended Analog
Threat Guidance.

MRM

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 617 PM CDT Fri Jun 3 2022

Confidence is high in VFR flight conditions at all local terminals
through the forecast period. For terminals where winds haven't
already become light and variable, winds will die down over the
next couple of hours as an area of high pressure moves overhead.
The light winds and high pressure may lead to fog development
tonight at our usual trouble spots (KJEF, KSUS, and KCPS), though
there is some uncertainty in if fog will develop given the
presence of dry air over the area. If it does develop and impact
these three terminals, it would likely be after midnight and
before sunrise. As high pressure shifts eastward tomorrow, winds
will pick up out of the south.

Elmore

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 2:33 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
233 PM CDT Fri Jun 3 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
233 PM CDT Fri Jun 3 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms beginning on Saturday night and
continuing through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

MRM

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:08 PM CDTRiver Flood WarningLSXJefferson, Saint Louis24 hr

Nearby

River Flood Warnings in Missouri, 2022River Flood Warnings in Illinois, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.